An add-on question; would using apple cider vinegar as a mild toner work to balance the skin out and even reduce redness? I am on day 12 of accutane and although I do not have much more red skin, I am pretty sure that I could apply a toner to make my skin a little less dry.
THIS IS MY BIGGEST PROBLEM TOO......i tried everything even ultra calming cleanser w/ feverfew by aveeno, then i thought maybe if i would get a lil sun it would change and maybe tan alittle but im not sure that worked either anyways ive come down to just moisturize alot and shower with cooler water and wash less often. anyone with an answer plz....
The redness can take anywhere from 1 month to 5 years to go away. Depends on your skin type, how you responded to the treatment, what kind of diet you are on, and how regularly you exercise.
To answer many peoples' question - the reason your skin goes red is because Accutane's method of action is to reduce the amount of sebum your skin excretes, and by doing so, the inner layers of your skin start 'thinning' out as they are being shrunk by Accutane. As your skin becomes thinner, the blood is more visible.
One thing that helped me with redness is to try to not worry about it. The more I would think about it, the more anxious and embarrassed I would get and more blood would flow to my face as a result of that anxiety. Just take it easy and don't care what anyone thinks. You need to adopt that mindset while you are on Accutane. If anyone asks or suspects - you tell them that you are on a medication that thins out your skin cells. Simple.
i have to use makeup mildly to cover the redness coz it's too obvious that my friend thought i was drunk or something
I feel ya Llouis. I was on accutane for 6months. I tried everything, but nothing seemed to work, but then I regret using anything bcuz even though I had acne my skin was better before I got on that crap clinque or proactive, but then later I decided to try accutane. I started off taking 40mg a day, then 80 mg a day, and 120 mg a day on my final days of accutane. I finished Accutane back in July 31 2009 and today is the 20th of october 2009 and nearly a complete 3 months and I still have the side effects of redness and visible scarring on my face. My body is perfect skin, but my face or around my checks and my chin is where the redness is. I've tried a lot of different products such as Aveeno. Aveeno is probably the only that I feel comfortable with at the moment and I use a sun light sheer tint moisturize its a little light, but close to my skin tone, but I wear the ultra calming spf 30 underneath it. At this point my life is kewl, but I get so jealous of other people. I wish I could get tan on my face, but I am afraid it may damage my skin. My face looks so light and my body has a nice golden tan it annoys me. I've been thinking of doing laser and I don't know where to go for that around Ventura County, but yeah. In the mean time I plan on researching other remedies like fish oil pills either I'll take them orally or put the liquided on the scar areas and use green tea moisturizer and I think I have an awesome diet I eat very healthy. And I read excersing help so I might do soccer or swimming, but the chlorine freaks me out. Wish you the best of luck.